Alert archive / Vermont / Frost Advisories in 2017
Frost Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Oct 12, 2017, 2:47 PM EDT for Essex County, Franklin County, St. Lawrence County, New York; 7 counties in Vermont. It took effect at Oct 13, 2017, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2017, 2:47 PM EDT (18:47 UTC)
- In effect from
- Oct 13, 2017, 1:00 AM EDT
- Expired
- Oct 13, 2017, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 25 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870 WWUS71 KBTV 121847 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 247 PM EDT Thu Oct 12 2017 NYZ026-027-035-VTZ002-005-006-008>012-016-131200- /O.NEW.KBTV.FR.Y.0007.171013T0500Z-171013T1200Z/ Northern St. Lawrence-Northern Franklin-Eastern Essex- Western Franklin-Western Chittenden-Lamoille-Washington- Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin- Including the cities of Massena, Malone, Port Henry, Ticonderoga, St. Albans, Burlington, Johnson, Stowe, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, and Richford 247 PM EDT Thu Oct 12 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from 1 AM to 8 AM EDT Friday. * Locations...The northern Saint Lawrence Valley of New York, eastern Essex county of New York, and the western, central, and southern sections of Vermont. The frost in the Champlain Valley of Vermont will be most prevalent away from Lake Champlain and across the Green Mountains of Vermont it will generally be at the lower elevations...generally below 1000 feet. * Hazards...Frost. * Temperatures...Lows in the lower to mid 30s with isolated lows near 30 degrees. * Timing...From 1 am Friday to 8 am Friday. * Impacts...Sensitive outdoor plants may be killed if left uncovered due to the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ Evenson
3 follow-up statements
279 WWUS71 KBTV 121913 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 313 PM EDT Thu Oct 12 2017 VTZ017>019-130315- /O.EXA.KBTV.FR.Y.0007.171013T0500Z-171013T1200Z/ Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Underhill, Bristol, Ripton, East Wallingford, and Killington 313 PM EDT Thu Oct 12 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from 1 AM to 8 AM EDT Friday. * Locations...The Green Mountains of Vermont generally below 1000 feet. * Hazards...Frost. * Temperatures...Lows in the lower to mid 30s. * Timing...From 1 am Friday to 8 am Friday. * Impacts...Sensitive outdoor plants may be killed if left uncovered due to the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ NYZ026-027-035-VTZ002-005-006-008>012-016-130315- /O.CON.KBTV.FR.Y.0007.171013T0500Z-171013T1200Z/ Northern St. Lawrence-Northern Franklin-Eastern Essex- Western Franklin-Western Chittenden-Lamoille-Washington- Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin- Including the cities of Massena, Malone, Port Henry, Ticonderoga, St. Albans, Burlington, Johnson, Stowe, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, and Richford 313 PM EDT Thu Oct 12 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... The National Weather Service in Burlington continues the Frost Advisory, from 1 AM to 8 AM EDT Friday. * Locations...The northern Saint Lawrence Valley of New York, eastern Essex county of New York, and the western, central, and southern sections of Vermont. The frost in the Champlain Valley of Vermont will be most prevalent away from Lake Champlain. * Hazards...Frost. * Temperatures...Lows in the lower to mid 30s with isolated lows near 30 degrees. * Timing...From 1 am Friday to 8 am Friday. * Impacts...Sensitive outdoor plants may be killed if left uncovered due to the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ Evenson
534 WWUS71 KBTV 121947 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 347 PM EDT Thu Oct 12 2017 NYZ026-027-035-VTZ002-005-006-008>012-016>019-131200- /O.CON.KBTV.FR.Y.0007.171013T0500Z-171013T1200Z/ Northern St. Lawrence-Northern Franklin-Eastern Essex- Western Franklin-Western Chittenden-Lamoille-Washington- Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Massena, Malone, Port Henry, Ticonderoga, St. Albans, Burlington, Johnson, Stowe, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 347 PM EDT Thu Oct 12 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... The National Weather Service in Burlington continues the Frost Advisory, from 1 AM to 8 AM EDT Friday. * Locations...The northern Saint Lawrence Valley of New York, eastern Essex county of New York, and the western, central, and southern sections of Vermont. The frost in the Champlain Valley of Vermont will be most prevalent away from Lake Champlain and across the Green Mountains of Vermont the frost will generally be at the lower elevations...mainly below 1000 feet. * Hazards...Frost. * Temperatures...Lows in the lower to mid 30s with isolated lows near 30 degrees. * Timing...From 1 am Friday to 8 am Friday. * Impacts...Sensitive outdoor plants may be killed if left uncovered due to the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ Evenson
789 WWUS71 KBTV 131100 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 700 AM EDT Fri Oct 13 2017 NYZ026-027-035-VTZ002-005-006-008>012-016>019-131200- /O.CAN.KBTV.FR.Y.0007.000000T0000Z-171013T1200Z/ Northern St. Lawrence-Northern Franklin-Eastern Essex- Western Franklin-Western Chittenden-Lamoille-Washington- Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Massena, Malone, Port Henry, Ticonderoga, St. Albans, Burlington, Johnson, Stowe, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 700 AM EDT Fri Oct 13 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Frost Advisory for the northern Saint Lawrence Valley and parts of central and northern Vermont. Temperatures will quickly warm into the 40s this morning...ending the threat for frost. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Oct 12, 1:41 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 12, 1:41 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Burlington VT 141 PM EDT Thu Oct 12 2017 .SYNOPSIS... High pressure will provide the North Country with mainly clear skies and cool temperatures today. Areas of frost will be likely away from the warmer waters of Lake Champlain tonight...as clear skies and light winds prevail. A weak boundary may produce a few showers on Saturday...before a strong cold front with gusty winds produces a line of showers late Sunday. && .NEAR TERM /THROUGH FRIDAY/... As of 936 AM EDT Thursday...Going forecast in good shape with no real big changes needed at this time. Just some adjustments to match current conditions...otherwise pretty quiet with respect to the weather today as high pressure builds across the region today and tonight. Previous Discussion... 1030mb high pres continues to build into northern NY/VT today with clearing skies and north/northeast winds. A few fair weather cumulus clouds will develop over the terrain as temps warm into the 50s mountains to near 60 in the warm valley locations. Tonight...Mid/upper lvl ridge shifts into eastern New England with surface high pres located over northern Maine by 12z Friday. This will produce ideal radiational cooling conditions thru 06z tonight with clear skies and light winds...but expecting winds to increase acrs the cpv/slv toward sunset. 925mb to 850mb thermal profiles show warming occurs overnight...so anticipating a sharp low level thermal profile to develop with coldest temps in the deepest/protected valleys...where winds will decouple. Areas of frost are likely over the dacks and most of vt...away from the warm lake champlain waters. Additional frost/freeze highlights will be needed...but with frost advisory already in effect until 8 AM this morning...will wait and let day shift issue new advisory once current advisory expires. Thinking lows range from mid 20s slk/nek to l/m 30s central/eastern VT to m/u 30s cpv/slv. Friday...Warm southerly flow develops with progged 850mb temps warm between 6-8c by 00z Sat. This combined with good mixing and full sunshine...support highs 4 to 8 degrees above normal...with readings mainly in the 60s. Some mid/upper level clouds may approach western cwa toward 00z Sat...but no precip is expected. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... As of 452 AM EDT Thursday...High pressure ridge continues to shift east of the region Friday night as a weak boundary slides in from the west-northwest early Saturday morning. This boundary looks to go quasi-stationary over the northern third of the CWA leading to some chance showers across the area with slightly higher chances along the international border and the 'Dacks. Temperatures remain well above normal with Friday night lows in the 40s to mid 50s and the highs on Saturday in the upper 60s to low 70s. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 452 AM EDT Thursday...The long term begins with the another above normal temperature day before things shift back to near normal temperatures next week. The stationary front over the northern third of the CWA shifts back to the north as a warm front as the area slides into the warm sector. Showers will increase along the northern boarders through into the afternoon. Gusty afternoon winds across the St Lawrence Valley, Northern Dacks and the Champlain Valley are expected in association with strong 850mb winds of 50-60 knots. Coupled with some continued indications of 250 J/kg MUCAPE across Northern NY some higher gusts are very possible with any potential afternoon/evening convection as the cold front swings through. While 925mb temperatures range from 18C -19C sunday afternoon, cloud cover and timing of the cold front could dampen the high temperatures for the day. For now, have opted to keeps things conservative in the low 70s, but it's not out of the question if some locations briefly push 80 before frontal passage and then see a sharp drop of 10-15 degrees over a couple of hours. For next week after frontal passage, an upper level trough moves into the region monday evening with a rapidly weakening surface boundary bringing a few passing showers monday afternoon/evening. Past that, things remain cool and dry through the end of the period. High temperatures for next week will be in the 50s with overnight lows in the upper 30s to 40s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Through 18Z Thursday...VFR mainly SKC under high pressure. The only exception is VLIFR in fog at KMPV 08-13Z, but confidence at SLK is low because of developing southerly boundary winds just off the surface after 06z. Light and variable winds terrain driven winds becoming south Friday morning with some gusts 15-20KT by 18Z. Outlook... Friday Night: VFR. Breezy. Chance SHRA. Saturday: VFR/MVFR. Chance SHRA. Saturday Night: VFR. Chance SHRA. Sunday: VFR. Breezy. Chance SHRA. Sunday Night: VFR/MVFR. Likely SHRA. Monday: VFR. Chance SHRA. Monday Night: VFR. Slight Chance SHRA. Tuesday: VFR. Slight Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Taber NEAR TERM...Evenson/Taber SHORT TERM...Verasamy LONG TERM...Verasamy AVIATION...Sisson
Hazardous weather outlook, Oct 12, 8:24 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 824 AM EDT Thu Oct 12 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-131230- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 824 AM EDT Thu Oct 12 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Vermont, 2017Frost Advisories in New York, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.